Insurance accepted –  100% Confidential

Shooting up meth is not like the average person drinking an alcoholic beverage. One hit of meth and the user is intoxicated within seconds. Each person responds differently to meth, but most people will show signs of meth intoxication. If you think it’s cool to be high on meth, or that it makes you more attractive or socially acceptable, think again. Being intoxicated all the time will eventually transform you into something even your friends and family cannot recognize. The truth is, that you quickly turn ugly, as addiction takes over. Let’s find out more.

What is Intoxication?

Intoxication is the condition of being drunk and not able to care for oneself. This can be caused by alcohol or illicit drugs. Public drunkenness is determined by causing a disturbance, being of danger to oneself or others, and refusing to leave when requested to do so.

Shooting Up Meth and Signs of Intoxication

As with any substance, intoxication will vary by the amount taken. Signs of intoxication for shooting up meth differ from alcohol intoxication. Instead of slurred speech, a meth user will speak rapidly as if under pressure to make a point. He may speak loudly like an alcoholic, but it will be difficult to interrupt him. He will jump from topic-to-topic and generally be irritable.

The meth user may be restless, pacing and making repetitive movements. It is common for a meth user to be overly sweaty. He may be paranoid, hostile, and angry. Teeth grinding and jaw clenching is also common.

How the User Feels After Shooting Up Meth?

A meth user is extremely confident and pushy after shooting up meth. He may be euphoric, alert, energetic, and experience increased concentration. Some people feel invincible. Blood pressure increases as does his sex drive. A person with meth in his system is more likely to engage in risky behaviors.

Shooting Up Meth and Higher Doses

When a meth user increases his dose or shoots up repetitively, he will experience stronger symptoms from toxicity.

  • Aggression
  • Anxiety
  • Auditory, visual, or tactile hallucinations
  • Confusion
  • Dizziness
  • Irritability
  • Loss of control
  • Palpitations
  • Panic
  • Sweating
  • Tension
  • Tremors

Shooting Up Meth and Overdose

A person who has overdosed on meth may experience chest pain, shortness of breath, hot and cold flashes, increase in body temperature, muscle spasms, tremors, severe headaches, brain hemorrhaging, heart attack, and seizures.

Meth is a toxic chemical and when too much is taken, toxicity will wreak havoc on the mind and body. When one has overdosed, he may experience incredible paranoia and hallucinations. He may hear or see things that are not there. Along with paranoia, he may become delusional and believe someone means him harm. In this state, he is a danger to himself and others.

How to Respond to a Person Intoxicated on Meth?

The most important this to do is remain calm if you suspect someone is high on meth. An intoxicated person’s judgment is impaired. He will see any interaction differently than a sober person. So stay calm and speak gently.

Keep all communication with the person positive and helpful. Do not try to counsel or lecture a person who is high. Instead keep a calm environment to reduce the possibility of him becoming angry and violent. If others are present, gently guide the person away from stimulation. Make sure there is a clear exit route for you and the meth user.

If the meth user has come to you for information or help, listen closely and respond promptly to his questions. Use short sentences and clear communication. If you do not understand what he wants, ask for clarification. Make sure he knows you want to help him and ask him to tell you again what he wants.

Most of all, stay calm.

How Not to Respond to a Person Intoxicated on Meth?

When confronted with someone who has been shooting up meth remain calm. Do not use language that will seem judgmental. It may seem hard to do, but take nothing he says personally. He is intoxicated and not thinking clearly.

Do not argue with someone shooting up meth. If you cannot help him with what he wants, offer him what you can do for him. Try not to use ‘no’ messages as he will easily become angry.

Do not ask the meth user a lot of questions. He will get frustrated quickly.

Again stay calm and seek help as needed. If he is violent or threatening, call the police at once.

How to Help Someone Shooting Up Meth?

The best thing you can do for someone who is shooting up meth is to schedule an intervention. A professional intervention specialist can come to your home or a neutral meeting place to speak with the meth user and offer solutions for recovery. If the meth user is not interested in recovery, you may have to set health boundaries about communication and visitation. An intervention specialist can help you decide those boundaries before confronting the addict.

Need to Schedule an Intervention?

Contact Aion Recovery to schedule an intervention for the person shooting up meth. It is the best action step towards recovery you can take, for yourself and the user. Call 888-811-2879 now.

Leave a Reply